MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a4: weight: unknown, information was requested but not provided.Section d6a: if implanted, give date: not applicable, the lens was not implanted.Section d6b: if explanted, give date: not applicable, the lens was not implanted.Hence, not explanted.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the haptic of a preloaded monofocal intraocular lens (iol) broke, remained in the loader, and would not advance.There was patient contact with the device.Through follow-up, it was clarified that the tip of the cartridge was not damaged; however, the entire lens became stuck in the loader, and the haptic remained attached without detaching.The extent of patient contact involved insertion of the loader into the right eye by the doctor.The lens was not partially or fully inserted into the eye, as it became stuck in the loader and would not deliver, and resistance was encountered during attempted advancement.The procedure was successfully completed using a backup intraocular lens of the same model and diopter.No patient injury was reported, and no unplanned medical or surgical interventions, including vitrectomy, incision enlargement, or sutures, were required.The device was reported to have caused or contributed to the event, and the patient outcome was reported as fine.It was indicated that an ophthalmic viscoelastic device (ovd) was used for cartridge lubrication.The lubricant was introduced into the cartridge through the canopy, and no combination of balanced salt solution (bss) and ovd was used.The reported dwell time was 4 minutes.Initial advancement was performed by the doctor.The first twist was performed by the scrub technician, followed by advancement by the doctor, and the process was not interrupted once the lens was past the dwell position.During advancement, quarter (¼) turns were made.No further information was provided.
 
Additional Manufacturer Narrative
Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the cartridge tip was bent and damaged.Ophthalmic viscoelastic device (ovd) was not observed inside the cartridge, indicating that an insufficient amount of ovd may have been used.The lens module, plunger rod, and handpiece were inspected, and no issues were identified.The lens was visually inspected revealing that the lens was coated in viscoelastic residue with one haptic detached.The lens was cleaned and inspected and no further issues were identified.The issue of ¿stuck in cartridge¿ was not observed during product evaluation.The issue of ¿haptic damaged¿ was identified; however, investigation determined it was not related to manufacturing or design.No other observed findings were confirmed to be attributable to manufacturing or design.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po which was not confirmed.Therefore, no escalations are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24837680
Report Number3012236936-2026-000093
Device Sequence Number21408928
Product Code HQL
UDI-Device Identifier05050474731745
UDI-Public(01)05050474731745(17)281205
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIB00
Device Catalogue NumberDIB00U0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2026
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date04/09/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite